Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 10, 2013, 1:22 PM CST for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2013, 1:22 PM CST (19:22 UTC)
- Expired
- Feb 10, 2013, 2:00 PM CST
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 10, 11:10 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 561 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
269
WUUS54 KLIX 101922
SVRLIX
LAC077-125-MSC005-157-102000-
/O.NEW.KLIX.SV.W.0007.130210T1922Z-130210T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
122 PM CST SUN FEB 10 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 200 PM CST
* AT 120 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF
WOODVILLE...OR 11 MILES NORTHWEST OF ST. FRANCISVILLE...AND MOVING
NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLOSTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3129 9085 3080 9148 3092 9163 3136 9116
3133 9112 3134 9103 3135 9102 3134 9100
3136 9098 3136 9093
TIME...MOT...LOC 1922Z 225DEG 47KT 3092 9148
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 11:36 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Feb 10, 11:36 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1136 AM CST SUN FEB 10 2013
.AVIATION...
MAINLY IFR TO MVFR CONDITIONS WILL PREVAIL DURING THE PERIOD DUE TO
CEILINGS AND/OR VISIBILITIES. CONVECTION WILL BE ON THE INCREASE
THIS AFTERNOON AND WILL PRIMARILY AFFECT KBTR...KMCB AND KHDC
THROUGH 23 OR 00Z. CONVECTION WILL BE POSSIBLE AT THE OTHER
TERMINAL SITES MAINLY AFTER 00Z AND UNTIL 06Z. A COLD FRONT WILL
PUSH SOUTH ACROSS THE AREA OVERNIGHT AND EARLY MONDAY MORNING. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 55 61 48 / 100 80 60 80
BTR 77 60 67 52 / 100 80 60 70
ASD 74 62 67 54 / 90 80 60 70
MSY 75 63 69 56 / 90 80 60 70
GPT 70 63 67 54 / 80 80 60 70
PQL 70 63 69 54 / 80 80 60 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Feb 10, 10:30 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CST SUN FEB 10 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-102230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1030 AM CST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG SOUTHERLY FLOW WILL PRODUCE WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON. THE WINDS MAY BECOME ENHANCED TO STRONGER LEVELS AT STREET LEVEL IN URBAN CENTRAL BUSINESS DISTRICTS WITH TALL SKYLINES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE PRIMARY THREATS WILL BE ISOLATED TORNADOES WHICH COULD BE STRONG...DAMAGING WIND GUSTS OF 50 TO 65 MPH...MARBLE TO QUARTER SIZED HAIL AND LOCALLY HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT FOR LOCALLY HEAVY RAINFALL WITH THE PASSAGE OF A STRONG COLD FRONT AND ASSOCIATED THUNDERSTORMS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE COASTAL WATERS AND TIDAL LAKES THROUGH THIS AFTERNOON...AND FOR THE COASTAL WATERS THROUGH TONIGHT. STRONG SOUTHERLY FLOW WILL PRODUCE HIGHER THAN NORMAL TIDES ALONG COASTAL SECTIONS. THIS MAY CAUSE BRIEF MINOR COASTAL FLOODING OF LOW LYING AREAS...PARTICULARLY AT HIGH ASTRONOMICAL TIDES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLOOD WATCH IS IN EFFECT FOR MONDAY AND TUESDAY FOR PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL RESULTING IN POSSIBLE FLOODING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS AN AREA OF LOW PRESSURE AND A COLD FRONT MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH TUESDAY FOR THE ENTIRE OUTLOOK AREA DUE TO A SQUALL LINE OF STRONG TO SEVERE STORMS TODAY THEN A LONG DURATION OF POTENTIALLY FLOODING RAINS MONDAY AND TUESDAY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:45 AM CST | Small Craft Advisory | LIX | 14 hr | |
| Feb 10, 4:02 AM CST | Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 62 hr |
| Feb 10, 8:03 AM CST | River Flood Warning | LIX | Saint Tammany, Washington | 28 days |
| Feb 10, 8:03 AM CST | River Flood Warning | LIX | Saint Tammany | 43 days |
| Feb 10, 1:10 PM CST | River Flood Warning | LIX | St. Mary | 6 days |
| Feb 10, 1:37 PM CST | Tornado Warning | LIX | West Feliciana | 38 min |
| Feb 10, 2:22 PM CST | Tornado Warning | LIX | Washington | 8 min |
| Feb 10, 2:30 PM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 30 min |
| Feb 10, 2:46 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 44 min |
| Feb 10, 2:59 PM CST | Tornado Warning | LIX | Washington | 46 min |
| Feb 10, 4:37 PM CST | Tornado Warning | LIX | Tangipahoa, Washington | 38 min |
| Feb 10, 9:13 AM CST | River Flood Warning | LIX | Pearl River | 3 days |
| Feb 10, 2:05 PM CST | Tornado Warning | LIX | Amite | 25 min |
| Feb 10, 2:27 PM CST | Tornado Warning | LIX | Amite, Pike | 33 min |
| Feb 10, 2:56 PM CST | Tornado Warning | LIX | Pike | 19 min |
| Feb 10, 3:27 PM CST | Tornado Warning | LIX | Amite, Wilkinson | 33 min |
| Feb 10, 3:44 PM CST | Tornado Warning | LIX | Amite, Pike | 31 min |
| Feb 10, 3:59 PM CST | Tornado Warning | LIX | Walthall | 31 min |
| Feb 10, 4:10 PM CST | Tornado Warning | LIX | Amite, Pike | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.